Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at May 28, 2015, 4:19 PM MDT for Millard County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 4:19 PM MDT (22:19 UTC)
- Expired
- May 28, 2015, 4:54 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Millard County, UT
The radar
The Cedar City radar (KICX), 170 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS55 KSLC 282219 SVRSLC UTC027-282315- /O.NEW.KSLC.SV.W.0022.150528T2219Z-150528T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 419 PM MDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MILLARD COUNTY IN UTAH... * UNTIL 515 PM MDT * AT 419 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 36 MILES SOUTHWEST OF DELTA...AND MOVING EAST AT 15 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MILLARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3910 11331 3918 11329 3925 11291 3887 11294 TIME...MOT...LOC 2219Z 277DEG 13KT 3911 11317 $$ ROGOWSKI
2 follow-up statements
868 WWUS55 KSLC 282229 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 PM MDT THU MAY 28 2015 UTC027-282315- /O.CON.KSLC.SV.W.0022.000000T0000Z-150528T2315Z/ MILLARD UT- 429 PM MDT THU MAY 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL MILLARD COUNTY... AT 429 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 34 MILES SOUTHWEST OF DELTA OVER STATE ROUTE 50...MOVING EAST AT 15 MPH. OTHERWISE THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MILLARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3910 11331 3918 11329 3925 11291 3887 11294 TIME...MOT...LOC 2229Z 277DEG 13KT 3911 11312 $$ ROGOWSKI
783
WWUS55 KSLC 282254
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 PM MDT THU MAY 28 2015
UTC027-282304-
/O.CAN.KSLC.SV.W.0022.000000T0000Z-150528T2315Z/
MILLARD UT-
454 PM MDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MILLARD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3910 11331 3918 11329 3925 11291 3887 11294
TIME...MOT...LOC 2253Z 277DEG 13KT 3910 11300
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 28, 2:38 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 238 PM MDT THU MAY 28 2015 .SYNOPSIS...AN UPPER LOW OVER THE NORTHERN ROCKIES WILL MOVE EAST INTO THE PLAINS STATES TOMORROW. HIGH PRESSURE WILL STRENGTHEN ACROSS THE REGION THIS WEEKEND...RESULTING IN A SUBSTANTIAL WARMING AND DRYING TREND. && .SHORT TERM (THROUGH 06Z MONDAY)... A TROUGH CROSSING WYOMING INTO COLORADO WILL CONTINUE TO PROVIDE DYNAMIC LIFT ACROSS THE CWA INTO THE EVENING. DEEP LAYER SHEAR NEAR 40KTS SHOULD KEEP THE THREAT OF ORGANIZED CONVECTION INTO THE EVENING. ONCE THE SUN GOES DOWN...SHOULD SEE A DRAMATIC DECREASE IN AREAL COVERAGE. MAIN THREATS WILL CONTINUE TO BE SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. ANOTHER ROUND OF CONVECTION IS POSSIBLE ACROSS MAINLY THE SOUTHERN MOUTAINS AND THE WESTERN UINTA MOUNTAINS FRIDAY AFTERNOON/EVENING. WITH LESS SHEAR...EXPECT MAINLY TERRAIN FORCED CONVECTION. AFTER FRIDAY...FINALLY...AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA THROUGH THE WEEKEND. THE WARMEST TEMPERATURES OF THE YEAR ARE FORECAST FOR MUCH OF UTAH...WITH SALT LAKE CITY EXPECTED TO REACH THE UPPER 80S BY SUNDAY. .LONG TERM (AFTER 06Z MONDAY)... SIGNIFICANT WARMING AND DRYING TREND CONTINUES MONDAY. STORM COVERAGE WILL CONTINUE TO THIN OUT AND BECOME RELEGATED TO THE MOUNTAINS. GUSTY SOUTHERLY WINDS CONTINUE THROUGH EARLY NEXT WEEK AS THE RIDGE SHIFTS EAST OF THE ROCKIES. BY MIDWEEK THE NEXT CLOSED LOW TRAVERSES THE NORTHERN ROCKIES...INCREASING SHOWER/THUNDERSTORM COVERAGE ACROSS THE NORTH. EXPECTING TEMPERATURES TO COOL TO OR JUST BELOW NORMAL WITH THE PASSAGE OF A COOL FRONT BY MIDWEEK. && .AVIATION...THERE IS A 30 PERCENT CHANCE OF THUNDERSTORMS IMPACTING THE SLC TERMINAL BETWEEN 21Z AND 00Z...WITH GUSTY ERRATIC WINDS AND BRIEF MVFR VISIBILITIES IN HEAVY RAIN AS THE MOST LIKELY IMPACTS. OTHERWISE...WINDS SHOULD REMAIN OUT OF THE NORTHWEST THROUGH AT LEAST 02Z...BEFORE SWITCHING BACK TO THE SOUTHEAST BETWEEN 03Z AND 05Z. && .FIRE WEATHER...FAIRLY SIMILAR TEMPERATURE/HUMIDITY FOR THE REST OF TODAY COMPARED TO YESTERDAY. IT IS ONCE AGAIN SOMEWHAT COOL/MOIST ACROSS THE NORTH...AND DRY AND WARM ACROSS THE SOUTH. AFTERNOON AND EVENING THUNDERSTORMS HOWEVER SHOULD CONTINUE TO BE MORE EVENLY DISTRIBUTED ACROSS THE STATE. THE STRONGEST ACTIVITY WILL BRING A CHANCE FOR CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY/ERRATIC WINDS. THE PATTERN SHIFTS TOMORROW THROUGH THE WEEKEND AS A RIDGE BUILDS IN. EXPECT VERY WARM CONDITIONS AND A DRYING TREND ACROSS ALL OF UTAH. THE CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL THIN EACH DAY AND BE RELEGATED TO THE MOUNTAINS FOR THE MOST PART. SOUTHERLY WINDS WILL BECOME GUSTY SUNDAY...INCREASING THROUGH TUESDAY...WITH A STRONG LIKELIHOOD OF SEEING CRITICAL METEOROLOGICAL FIRE WEATHER CONDITIONS SUNDAY INTO EARLY NEXT WEEK. COOLING AND MOISTENING CONDITIONS DEVELOP ACROSS THE NORTH BY MID WEEK BEHIND THE NEXT COOL FRONT. SHOWERS SHOULD INCREASE IN COVERAGE AGAIN YET SHOULD NOT BE AS WIDESPREAD AS THE LAST COUPLE OF WEEKS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM...KRUSE LONG TERM/FIRE WEATHER...ROGOWSKI AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 28, 5:38 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 538 AM MDT THU MAY 28 2015 UTZ001>016-019>021-517-518-WYZ021-291200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 538 AM MDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO MAINLY NORTHERN AND CENTRAL UTAH TODAY. BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY MANY OF THE SHOWERS AND STORMS. STRONG THUNDERSTORMS CAPABLE OF PRODUCE HAIL AND STRONG WIND GUSTS COULD DEVELOP ACROSS PORTIONS OF NORTHERN AND CENTRAL UTAH DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD IN THE WESTERN GREAT BASIN FRIDAY...THEN SPREAD ACROSS THE OUTLOOK AREA THIS WEEKEND. VERY WARM TEMPERATURES AND MOSTLY DRY CONDITIONS WILL EXIST ACROSS THE ENTIRE OUTLOOK AREA. A NEW PACIFIC STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST EARLY NEXT WEEK WILL BRING SOMEWHAT COOLER TEMPERATURES BACK TO THE REGION. SHOWERS AND THUNDERSTORMS COULD ALSO RETURN TO EXTREME NORTHERN UTAH HEADING INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, May 28, 1:57 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
157 PM MDT THU MAY 28 2015
UTZ010-013-282045-
WASATCH PLATEAU/BOOK CLIFFS UT-SAN RAFAEL SWELL UT-
157 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EMERY COUNTY UNTIL
245 PM MDT...
AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF SUNNYSIDE...OR 22 MILES NORTH
OF GREEN RIVER...MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG
THUNDERSTORM IS LOCATED NORTHEAST ACROSS FAR NORTHEASTERN EMERY
COUNTY.
NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WOODSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
&&
LAT...LON 3936 11002 3928 11008 3926 11006 3923 11006
3922 11008 3918 11010 3912 11012 3929 11050
3946 11015 3945 11002
TIME...MOT...LOC 1956Z 293DEG 13KT 3931 11027
CRKSpecial weather statement, May 28, 2:43 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 243 PM MDT THU MAY 28 2015 UTZ001-002-006-007-282130- WASATCH MOUNTAIN VALLEYS UT-NORTHERN WASATCH FRONT UT- WASATCH MOUNTAINS I-80 NORTH UT-CACHE VALLEY/UTAH PORTION UT- 243 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOX ELDER... SOUTHWESTERN CACHE AND NORTH CENTRAL WEBER COUNTIES UNTIL 330 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BRIGHAM CITY...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... BRIGHAM CITY...PERRY...WELLSVILLE...WILLARD...BEAR RIVER CITY... MANTUA...CORINNE...SOUTH WILLARD...PLEASANT VIEW...HONEYVILLE... PARADISE...BEAR RIVER...MANTUA RESERVOIR AND AVON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4161 11216 4170 11195 4145 11170 4132 11201 TIME...MOT...LOC 2042Z 330DEG 16KT 4158 11200 CRK
Local storm report, May 28, 4:15 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL HONEYVILLE 41.63N 112.08W
05/28/2015 E1.50 INCH BOX ELDER UT PUBLIC
PING PONG SIZE HAIL OBSERVED AND PHOTOGRAPHED IN
HONEYVILLE. TIME ESTIMATED.
&&
ESThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:00 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| May 27, 6:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 46 min |
| May 27, 7:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 44 min |
| May 27, 7:58 PM MDT | Special Weather Statement | SLC | Salt Lake | 47 min |
| May 27, 8:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Davis, Morgan, Summit, Weber | 34 min |
| May 28, 1:57 PM MDT | Special Weather Statement | SLC | Emery | 48 min |
| May 28, 2:15 PM MDT | Areal Flood Advisory | SLC | Box Elder, Cache | 3 hr |
| May 28, 2:32 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| May 28, 2:43 PM MDT | Special Weather Statement | SLC | Weber | 47 min |
| May 28, 2:49 PM MDT | Areal Flood Advisory | SLC | Box Elder, Cache | 86 min |
| May 28, 2:58 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 32 min |
| May 28, 3:27 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 33 min |
| May 28, 3:29 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 61 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.